Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 70, NWS Mobile, AL

March 28, 2009Okaloosa County, Florida; Covington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 28, 2009, 5:12 AM CDT for Okaloosa County, Florida; Covington County, Alabama. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2009, 5:12 AM CDT (10:12 UTC)
Expired
Mar 28, 2009, 6:00 AM CDT
In force
48 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Covington County, AL, Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 70 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 5:20 AM CDTTSTM WND DMGFlorala, ALTREES DOWN IN FLORALA.
Mar 28, 5:20 AM CDTTSTM WND DMGRed Oak, ALTREES DOWN IN RED OAK
Mar 28, 5:20 AM CDTHAIL 2.75Red Oak, ALBASEBALL SIZE HAIL REPORTED IN RED OAK.
Mar 28, 5:29 AM CDTTSTM WND DMGFlorala, ALTREE FELL ON A TRAILER IN FLORALA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 10:09 PM CDTTornado WatchSPC9 hr
Mar 28, 4:50 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 281012
SVRMOB
ALC039-FLC091-281100-
/O.NEW.KMOB.SV.W.0070.090328T1012Z-090328T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
512 AM CDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
  THIS INCLUDES THE CITY OF CRESTVIEW...
  SOUTHERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 600 AM CDT

* AT 506 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A LINE
  EXTENDING FROM PLEASANT HOME TO ESCAMBIA FARMS TO BAKER TO 9 MILES
  SOUTHWEST OF GALLIVER...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LIBERTYVILLE...WATKINS BRIDGE...RED OAK AND LAUREL HILL BY 520 AM
  CDT...
  SVEA...CRESTVIEW AIRPORT AND CRESTVIEW BY 525 AM CDT...
  STEDMAN...LOCKHART AND FLORALA BY 530 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SATURDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3098 8638 3065 8638 3062 8678 3083 8678
      3096 8669 3119 8667 3140 8620 3100 8617
TIME...MOT...LOC 1011Z 256DEG 35KT 3117 8656 3097 8653
          3081 8662 3066 8678

$$
2 follow-up statements
000 
WWUS54 KMOB 281034
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
534 AM CDT SAT MAR 28 2009

ALC039-FLC091-281100-
/O.CON.KMOB.SV.W.0070.000000T0000Z-090328T1100Z/
COVINGTON AL-OKALOOSA FL-
534 AM CDT SAT MAR 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR NORTHERN OKALOOSA AND SOUTHEASTERN COVINGTON COUNTIES...

AT 529 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A LINE
EXTENDING FROM BABBIE TO GREEN BAY TO SVEA TO 6 MILES SOUTH OF
GALLIVER...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF ANDALUSIA
TO 17 MILES SOUTHEAST OF ANDALUSIA TO 18 MILES NORTHEAST OF CRESTVIEW
TO 13 MILES SOUTHWEST OF CRESTVIEW...MOVING NORTHEAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DORCAS BY 545 AM CDT...
  DEERLAND BY 550 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SATURDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3098 8638 3065 8638 3062 8678 3088 8671
      3099 8661 3115 8649 3126 8650 3140 8620
      3100 8617
TIME...MOT...LOC 1034Z 244DEG 52KT 3137 8622 3117 8619
          3095 8626 3067 8667

$$
000 
WWUS54 KMOB 281058
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
558 AM CDT SAT MAR 28 2009

ALC039-FLC091-281108-
/O.EXP.KMOB.SV.W.0070.000000T0000Z-090328T1100Z/
COVINGTON AL-OKALOOSA FL-
558 AM CDT SAT MAR 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OKALOOSA AND 
SOUTHEASTERN COVINGTON COUNTIES WILL BE ALLOWED TO EXPIRE AT 600 AM 
CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SATURDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3098 8638 3065 8638 3062 8678 3088 8671
      3099 8661 3115 8649 3126 8650 3140 8620
      3100 8617
TIME...MOT...LOC 1058Z 312DEG 14KT 3083 8636 3079 8645
          3067 8658 3067 8673

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:39 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 28, 3:39 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
339 AM CDT SAT MAR 28 2009

.SHORT TERM TODAY AND TONIGHT...SEVERE THUNDERSTORMS EARLY THIS A.M. HAVE
HAD A HISTORY OF DEPOSITING LARGE HAIL. STORMS WILL ALSO BE CAPABLE
OF DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH IN BOWING LINE SEGMENTS/LEWPS.
DANGEROUS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE A
HAZARD IN THE NEAR TERM. STORMS WILL BE QUITE EFFICIENT IN HEAVY
RAINFALL PRODUCTION. DUE TO THE SATURATED SOILS AND AN ADDITIONAL 2
TO POSSIBLY 4 INCHES OF RAIN COMING DOWN WITH THIS MORNINGS
STORMS...THE LOCALIZED FLOODING THREAT WILL REMAIN HIGH. FLASH FLOOD
WATCHES WILL CONTINUE THIS MORNING.

DEEP SURFACE LOW PRESSURE SYSTEM OVER THE MID SOUTH THIS MORNING WILL
PIVOT NORTHWARD TODAY...LIFTING NORTH NORTHEAST EAST OF LAKE MICHIGAN
BY SUNRISE SUNDAY MORNING. AS THIS OCCURS A COLD FRONT MAKES STEADY
EASTWARD PROGRESS...WITH PASSAGE THROUGH THE HEART OF THE FORECAST
AREA MID DAY TODAY. GRIDDED WEATHER MAINTAINS A THREAT FOR SEVERE
WEATHER SHIFTING ACROSS THE EASTERN ZONES BETWEEN SUNRISE AND NOON...WITH
THREAT GOING DOWN WITH THE FRONTAL PASSAGE INTO THE WESTERN ZONES. A MORE
QUIET NIGHT COMING UP AND COOLER AS HIGH PRESSURE OVER EASTERN TEXAS
STARTS TO NOSE IN ACROSS THE GULF COAST. /10

.LONG TERM SUNDAY THROUGH FRIDAY...WILL KEEP THIS BRIEF DUE TO
SHORT TERM CONCERNS. MEDIUM RANGE LOOKS ACTIVE. NEXT RAIN EVENT
SETTING UP TUESDAY AND EARLY WEDNESDAY COULD BRING ANOTHER ROUND OF
HEAVY RAIN AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS THE
SOUTHERN STATES. COLD FRONT SWINGING THROUGH THURSDAY BRINGS ANOTHER
CHANCE OF THUNDERSTORMS TO THE AREA. MADE NO CHANGES TO EXTENDED
RANGE TEMPERATURES. /10

&&

.AVIATION 12Z ISSUANCE...LIFR/VLIFR CONDITIONS CAN BE EXPECTED THIS MORNING
WITH PASSAGE OF TSTMS AND +RA. HAIL POSSIBLE ALONG WITH STRONG
CONVECTIVE CROSSWINDS. CIGS BEGIN TO LIFT AND VSBYS IMPROVE AFT 18Z.
/10

&&

.MARINE...A MODERATE TO STRONG SOUTHERLY WIND WILL CONTINUE
THROUGH EARLY SATURDAY AS A COLD FRONT SLOWLY APPROACHES THE AREA.
THE COLD FRONT WILL MOVE THROUGH THE MARINE AREA SATURDAY MID DAY...ENDING
THE THUNDERSTORMS FROM THE WEST. A WEST TO NORTHWEST WIND FLOW WILL
ENSUE IN THE WAKE OF THE FRONT THROUGH EARLY SUNDAY. SMALL CRAFT
ADVISORIES WILL REMAIN IN EFFECT THROUGH SUNDAY. A SOUTHERLY WIND
FLOW WILL RETURN EARLY NEXT WEEK AS HIGH PRESSURE MOVES EAST OF THE
AREA. TUESDAY...A FRONTAL LOW PRESSURE SYSTEM LIFTS NORTHEAST OUT OF
THE NORTHERN GULF AND BRINGS A RETURN TO UNSETTLED WEATHER. /10

&&

.FIRE WEATHER...DRIER CONDITIONS SETTING UP FOR SUNDAY. BUT DUE TO
RECENT HEAVY RAINS...NOT EXPECTING ANY FIRE CONCERNS AS FUEL/SURFACE MOISTURE
WILL REMAIN HIGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  43  67  43 /  70  05  00  00
PENSACOLA   68  47  66  46 /  90  05  05  05
DESTIN      70  50  66  50 /  90  05  05  05
EVERGREEN   67  45  65  38 /  90  05  00  00
WAYNESBORO  68  41  62  36 /  70  05  00  00
CAMDEN      65  44  63  38 /  90  05  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Mar 28, 4:30 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CDT SAT MAR 28 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-291200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
430 AM CDT SAT MAR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS
WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.

.DAY ONE...TODAY AND TONIGHT.

...SEVERE THUNDERSTORMS AND HEAVY RAINFALL REMAINS A THREAT THROUGH
EARLY TODAY...

...FLASH FLOODING THREAT CONTINUES...

SEVERE THUNDERSTORMS THIS MORNING HAVE HAD A HISTORY OF DEPOSITING LARGE
HAIL. STORMS WILL ALSO BE CAPABLE OF DAMAGING STRAIGHT LINE WINDS IN
EXCESS OF 60 MPH AND ISOLATED TORNADOES. DANGEROUS AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL ALSO BE A HAZARD IN THE NEAR TERM. STORMS WILL
BE QUITE EFFICIENT IN HEAVY RAINFALL PRODUCTION AS WELL. DUE TO THE
SATURATED SOILS AND AN ADDITIONAL 2 TO POSSIBLY 4 INCHES OF RAIN
COMING DOWN WITH THIS MORNINGS STORMS...THE LOCALIZED FLOODING
THREAT WILL REMAIN HIGH. SOME ROADS WILL BE FOUND TO BE IMPASSABLE
OR WASHED OUT.

MODERATE TO STRONG ONSHORE WINDS WILL MAINTAIN HAZARDOUS CONDITIONS
FOR SMALL CRAFT. A CONTINUED HIGH RISK OF DANGEROUS RIP CURRENTS
WILL ALSO PREVAIL ALONG AREA BEACHES.

WITH A COLD FRONTAL PASSAGE BY MID DAY...THE RISK OF SEVERE WEATHER
WILL COME TO AN END. HOWEVER...AREA RIVERS WILL START TO SEE AN
INCREASE IN STAGE DUE TO THE RECENT HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AREA RIVERS WILL SEE ELEVATED STAGES INTO THE FIRST OF NEXT WEEK DUE
TO THE HEAVY RAINS THAT HAVE FALLEN.

THE NEXT THREAT FOR THUNDERSTORMS COMES TUESDAY INTO EARLY WEDNESDAY
AS A FRONTAL LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS THE GULF
COAST. THE SEVERE WEATHER RISK WITH THIS SYSTEM WILL BE BETTER
QUANTIFIED ON LATER PACKAGES. A COLD FRONT SWINGING THROUGH THURSDAY
BRINGS ANOTHER CHANCE OF THUNDERSTORMS TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ON
ALERT FOR SEVERE WEATHER AND FLASH FLOODING TODAY.

PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK
FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.

In the hours before

Local storm report, Mar 28, 1:00 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
100 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     HAIL             ALLENTOWN               30.76N 87.04W
03/28/2009  E0.88 INCH       SANTA ROSA         FL   LAW ENFORCEMENT

            DIME TO NICKEL SIZE HAIL REPORTED AT HWY 89 AND HWY 182
            NEAR ALLENTOWN.

1228 AM     TSTM WND GST     5 N MILTON              30.69N 87.03W
03/28/2009  M53 MPH          SANTA ROSA         FL   OFFICIAL NWS OBS

            NAVAL AIR STATION WHITING FIELD ASOS REPORTED A 53 MPH
            WIND GUST.

&&

CACERES
Local storm report, Mar 28, 2:08 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
208 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     FLASH FLOOD      LUCEDALE                30.92N 88.59W
03/28/2009                   GEORGE             MS   LAW ENFORCEMENT

            WIDESPREAD FLOODING ACROSS THE COUNTY

0145 AM     HAIL             FLORALA                 31.00N 86.33W
03/28/2009  E0.88 INCH       COVINGTON          AL   LAW ENFORCEMENT

            NICKEL HAIL ON HIGHWAY 331 IN FLORALA

&&

DONF
Local storm report, Mar 28, 2:54 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
254 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     HAIL             MOLINO                  30.72N 87.33W
03/28/2009  E0.25 INCH       ESCAMBIA           FL   LAW ENFORCEMENT

            NUMEROUS REPORTS OF 0.25 TO 0.50 DIAMETER HAIL IN CENTRAL
            AND NORTHERN PORTIONS OF ESCAMBIA COUNTY.

0135 AM     HAIL             MOLINO                  30.72N 87.33W
03/28/2009  E0.75 INCH       ESCAMBIA           FL   LAW ENFORCEMENT

            HAIL REPORTED COVERING THE GROUND NEAR MOLINO. HAIL WAS
            REPORTED BETWEEN 0.25 AND 0.50 INCH DEEP ON THE GROUND.

0138 AM     HAIL             CANTONMENT              30.61N 87.34W
03/28/2009  U0.25 INCH       ESCAMBIA           FL   BROADCAST MEDIA

            WEAR-TV REPORTED THAT UNKNOWN HAIL SIZE WAS REPORTED NEAR
            CANTONEMENT ALONG WITH SOME POWER OUTAGES.

0138 AM     TSTM WND GST     5 N MILTON              30.69N 87.03W
03/28/2009  M58 MPH          SANTA ROSA         FL   OFFICIAL NWS OBS

            NAVAL AIR STATION WHITING FIELD ASOS REPORTED A 50 KNOT
            WIND GUST.

0225 AM     HAIL             ALLENTOWN               30.76N 87.04W
03/28/2009  M1.75 INCH       SANTA ROSA         FL   LAW ENFORCEMENT

            GOLF HAIL REPORTED NEAR ALLENTOWN ON HWY 87.

&&

CACERES
Local storm report, Mar 28, 3:30 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
330 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     HAIL             1 N MILTON              30.63N 87.03W
03/28/2009  E0.75 INCH       SANTA ROSA         FL   PUBLIC

            PENNY SIZE HAIL REPORTED SOUTH OF WHITING FIELD AND NORTH
            OF MILTON.

0245 AM     HAIL             6 SSW MOBILE AIRPORT    30.60N 88.28W
03/28/2009  E0.88 INCH       MOBILE             AL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL SIZE HAIL AT DAWES AND
            MACFARLAND ROADS

0250 AM     HAIL             MOBILE AIRPORT          30.68N 88.24W
03/28/2009  E0.25 INCH       MOBILE             AL   OFFICIAL NWS OBS

            PEA SIZE HAIL AT MOBILE NWS OFFICE AND IN OFFICIAL ASOS
            OBS.

0250 AM     HAIL             3 WSW MOBILE AIRPORT    30.66N 88.29W
03/28/2009  E0.25 INCH       MOBILE             AL   NWS EMPLOYEE

            PEA SIZE HAIL REPORTED BY NWS EMPLOYEE NEAR AIRPORT AND
            SNOW ROADS.

&&

CACERES
Local storm report, Mar 28, 4:18 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
418 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     FLASH FLOOD      CITRONELLE              31.09N 88.24W
03/28/2009                   MOBILE             AL   LAW ENFORCEMENT

            NUMEROUS STREETS ARE FLOODED IN CITRONELLE.

0348 AM     FLASH FLOOD      10 E MOBILE AIRPORT     30.68N 88.07W
03/28/2009                   MOBILE             AL   LAW ENFORCEMENT

            NUMEROUS STREETS REPORTED FLOODED IN THE CITY OF MOBILE.

&&

CACERES
Local storm report, Mar 28, 4:40 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
440 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 AM     FLASH FLOOD      MOLINO                  30.72N 87.33W
03/28/2009                   ESCAMBIA           FL   LAW ENFORCEMENT

            ISOLATED FLOODING REPORTED IN THE CENTRAL PORTION OF
            ESCAMBIA COUNTY.

0425 AM     FLASH FLOOD      3 E GRAND BAY           30.48N 88.29W
03/28/2009                   MOBILE             AL   PUBLIC

            PUBLIC REPORTED FLOODING ALONG I-10 NEAR THE MISSISSIPPI
            AND ALABAMA STATE LINE.

&&

CACERES

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 10:02 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa43 min
Mar 28, 12:19 AM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa56 min
Mar 28, 12:48 AM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa42 min
Mar 28, 1:04 AM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa41 min
Mar 28, 1:11 AM CDTSevere Thunderstorm WarningMOBOkaloosa34 min
Mar 28, 1:28 AM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa47 min
Mar 28, 1:57 AM CDTFlash Flood WarningMOBEscambia, Okaloosa, Santa Rosa3 hr
Mar 28, 1:59 AM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa16 min
Mar 28, 2:13 AM CDTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa47 min
Mar 28, 2:56 AM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa49 min
Mar 28, 3:25 AM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa65 min
Mar 28, 4:10 AM CDTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa65 min
Mar 28, 4:29 AM CDTFlash Flood WarningMOBEscambia, Santa Rosa3 hr
Mar 28, 6:11 AM CDTRiver Flood WarningMOBEscambia, Okaloosa16 hr
Mar 28, 6:11 AM CDTRiver Flood WarningMOBEscambia7 days
Mar 28, 6:11 AM CDTRiver Flood WarningMOBEscambia64 hr
Mar 28, 6:11 AM CDTRiver Flood WarningMOBEscambia13 days
Mar 28, 6:11 AM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa7 days
Mar 28, 6:11 AM CDTRiver Flood WarningMOBOkaloosa9 days
Mar 28, 6:29 AM CDTSevere Thunderstorm WarningMOBOkaloosa31 min
Mar 28, 6:41 AM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa6 hr
Mar 28, 7:15 AM CDTFlash Flood WarningMOBEscambia, Santa Rosa6 hr
Mar 28, 8:48 AM CDTRiver Flood WarningMOBEscambia, Okaloosa3 days
Mar 28, 8:52 AM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa5 days
Mar 28, 8:52 AM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa63 hr
Mar 28, 12:32 PM CDTAreal Flood WarningMOBEscambia, Santa Rosa12 hr
Mar 28, 12:38 PM CDTFlash Flood WarningMOBOkaloosa4 hr
Mar 28, 4:35 PM CDTAreal Flood WarningMOBOkaloosa8 hr
Mar 27, 8:20 PM CDTSpecial Marine WarningMOB40 min
Mar 27, 8:55 PM CDTSpecial Marine WarningMOB50 min
Mar 27, 8:58 PM CDTSpecial Marine WarningMOB47 min
Mar 27, 9:39 PM CDTSevere Thunderstorm WarningMOBChoctaw, Mobile, Washington51 min
Mar 27, 10:12 PM CDTSpecial Marine WarningMOB48 min
Mar 27, 10:16 PM CDTSevere Thunderstorm WarningMOBChoctaw44 min
Mar 27, 10:22 PM CDTSevere Thunderstorm WarningMOBChoctaw, Washington38 min
Mar 27, 10:46 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Conecuh, Escambia, Monroe44 min
Mar 27, 10:53 PM CDTSpecial Marine WarningMOB67 min
Mar 27, 10:55 PM CDTSevere Thunderstorm WarningMOBChoctaw20 min
Mar 27, 11:05 PM CDTFlash Flood WarningMOBChoctaw, Clarke, Washington115 min
Mar 27, 11:28 PM CDTSevere Thunderstorm WarningMOBChoctaw, Washington47 min
Mar 27, 11:38 PM CDTAreal Flood AdvisoryMOBBaldwin112 min
Mar 27, 11:45 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington28 min
Mar 28, 12:10 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington50 min
Mar 28, 1:01 AM CDTFlash Flood WarningMOBChoctaw, Clarke, Mobile, Washington119 min
Mar 28, 2:35 AM CDTSevere Thunderstorm WarningMOBMobile55 min
Mar 28, 2:45 AM CDTSpecial Marine WarningMOB90 min
Mar 28, 2:50 AM CDTTornado WarningMOBMobile15 min
Mar 28, 2:54 AM CDTSevere Thunderstorm WarningMOBBaldwin53 min
Mar 28, 3:01 AM CDTFlash Flood WarningMOBMobile89 min
Mar 28, 4:08 AM CDTSevere Thunderstorm WarningMOBChoctaw52 min
Mar 28, 4:57 AM CDTTornado WarningMOBCovington, Escambia49 min
Mar 28, 5:31 AM CDTTornado WarningMOBCovington21 min
Mar 28, 5:42 AM CDTTornado WarningMOBCovington12 min
Mar 28, 6:11 AM CDTRiver Flood WarningMOBBaldwin28 hr
Mar 28, 8:48 AM CDTRiver Flood WarningMOBCovington, Crenshaw, Escambia50 hr
Mar 28, 10:26 AM CDTSpecial Marine WarningMOB109 min
Mar 28, 12:53 PM CDTAreal Flood WarningMOBBaldwin, Clarke, Mobile, Monroe, Washington12 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2009Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.